Alert archive / Florida / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Apr 12, 2015, 11:35 PM CDT for 6 counties in Florida. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2015, 11:35 PM CDT (04:35 UTC)
- Expired
- Apr 13, 2015, 7:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
169 WGUS62 KTAE 130435 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 1235 AM EDT MON APR 13 2015 ...FLASH FLOODING POSSIBLE OVERNIGHT AND INTO MONDAY IN THE WESTERN FLORIDA PANHANDLE... FLZ007>013-108-112-130900- /O.NEW.KTAE.FF.A.0002.150413T0435Z-150413T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 1235 AM EDT MON APR 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF FLORIDA...INCLUDING THE FOLLOWING COUNTIES: BAY...CALHOUN...HOLMES...JACKSON... WALTON...AND WASHINGTON. * THROUGH THIS AFTERNOON * RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS MORNING. THE ATMOSPHERE WILL BE SUPPORTIVE OF VERY HEAVY RAIN RATES IN STORMS...AS HIGH AS 4 INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 08-LAMERS
1 follow-up statement
858 WGUS62 KTAE 131726 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 126 PM EDT MON APR 13 2015 ...FLASH FLOODING POSSIBLE THROUGH MONDAY EVENING IN THE FLORIDA PANHANDLE... FLZ007>013-108-112-140000- /O.EXT.KTAE.FF.A.0002.000000T0000Z-150414T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-SOUTH WALTON-COASTAL BAY- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 126 PM EDT MON APR 13 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE FLASH FLOOD WATCH IS IN EFFECT FOR * PORTIONS OF FL AND FLORIDA...INCLUDING THE FOLLOWING AREAS... IN FL...COASTAL BAY AND SOUTH WALTON. IN FLORIDA...CALHOUN... CENTRAL WALTON...HOLMES...INLAND BAY...JACKSON...NORTH WALTON AND WASHINGTON. * UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING * RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA EARLY THIS MORNING. THE ATMOSPHERE WILL BE SUPPORTIVE OF VERY HEAVY RAIN RATES IN STORMS...AS HIGH AS 4 INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Apr 12, 8:06 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 12, 8:06 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 906 PM EDT SUN APR 12 2015 .NEAR TERM [THROUGH TONIGHT]... HEAVY RAINFALL IS THE MAIN CONCERN TONIGHT. AN AREA OF RAIN HAS SET UP ALONG THE STATIONARY FRONT IN SOUTHEAST ALABAMA AND THE WESTERN PANHANDLE THIS EVENING. RADAR INDICATES THAT 4 TO 5 INCHES OF RAIN HAVE FALLEN SO FAR IN WASHINGTON AND JACKSON COUNTIES. HIGH REFLECTIVITIES WITH LITTLE LIGHTNING ACTIVITY ARE TYPICAL OF HIGH RAINFALL RATES. WILL CONTINUE TO MONITOR THE FLOODING CONCERNS. LOW TEMPS WILL BE IN THE UPPER 60S. && .AVIATION... [THROUGH 00Z TUESDAY]... CONDITIONS WILL BE VFR AND MVFR OVERNIGHT. IFR IS EXPECTED DUE TO LOW CEILINGS AND FOG STARTING AT 08Z. HEAVY RAIN IS EXPECTED AT DHN OVERNIGHT. RAIN WILL BE WIDESPREAD AT DHN, ABY AND ECP TOMORROW. && .PREV DISCUSSION [401 PM EDT]... .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE SHORT TERM AS A SERIES OF UPPER LEVEL SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL JET AFFECTS THE REGION. THE OVERALL COVERAGE OF RAINFALL IS EXPECTED TO BE FAIRLY HIGH ACROSS THE AREA WITH DEEP MOISTURE IN PLACE AND PWAT VALUES CONTINUING WELL ABOVE AVERAGE FOR THIS TIME OF YEAR. SUFFICIENT INSTABILITY EXISTS FOR CONVECTION...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED WITH WIND FIELDS REMAINING UNIMPRESSIVE. THE MAIN IMPACT TO THE AREA WILL BE LOCALIZED HEAVY RAINFALL AMOUNTS. GIVEN THE DEEP MOISTURE IN PLACE...THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS...AND SOME OF THE CAM GUIDANCE RESPONDS WITH ISOLATED VERY HEAVY AMOUNTS. HOWEVER...THERE IS A LARGE AMOUNT OF DISAGREEMENT WITH RESPECT TO THE LOCATION AND EXACT TIMING OF THE HEAVIEST RAINFALL AMOUNTS. THIS IS LIKELY DUE TO SUBTLE NATURE OF THE SHORTWAVES EMBEDDED WITHIN THE SUBTROPICAL JET...WHICH CAN BE DIFFICULT TO FORECAST. POPS WILL GENERALLY BE IN THE 50-70 PERCENT RANGE DURING THE DAY AND 40-50 PERCENT AT NIGHT WITH OVERNIGHT LOWS WELL ABOVE AVERAGE DUE TO ALL THE CLOUD COVER AND MOISTURE. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... THE UNSETTLED EL NINO-ISH PATTERN MAY CONTINUE ALL THE WAY INTO NEXT WEEKEND. ON THE HEMISPHERIC SCALE...THE SUBTROPICAL JET IS VERY WELL DEFINED ALL THE WAY WEST OF HAWAII AND WILL CONTINUE TO EXTEND EASTWARD ACROSS THE NORTHERN GULF. A SERIES OF WEAK UPPER LEVEL DISTURBANCES EMBEDDED IN THIS FLOW WILL KEEP CLOUDS AND ABOVE AVERAGE RAIN CHANCES AROUND THROUGH THE PERIOD. OVERNIGHT LOWS ARE EXPECTED TO CONTINUE ABOVE AVERAGE WITH NEAR AVERAGE DAYTIME HIGHS. .MARINE... IN GENERAL...RELATIVELY LIGHT WINDS AND LOW SEAS WILL PREVAIL FOR THE NEXT SEVERAL DAYS. .FIRE WEATHER... THE WET PATTERN WILL CONTINUE THROUGH THE WEEK. WHILE AREAS MAY NOT SEE A WETTING RAIN EACH DAY...MOST AREAS WILL HAVE A WETTING RAIN SOMETIME OVER THE NEXT SEVERAL DAYS. MINIMUM RH VALUES WILL REMAIN ABOVE 60 IN THE AFTERNOONS. .HYDROLOGY... ABOVE AVERAGE RAINFALL IS EXPECTED OVER THE NEXT WEEK WITH AVERAGE TOTALS OF 3 TO 5 INCHES POSSIBLE OVER THE COURSE OF THE WEEK...HIGHEST ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. AS IS TYPICALLY THE CASE WITH CONVECTION...LOCALIZED HIGHER AMOUNTS ARE LIKELY. THESE AMOUNTS MAY FORCE SOME RIVERS INTO ACTION OR EVEN MINOR FLOOD STAGE BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 69 80 68 83 69 / 60 60 40 50 30 PANAMA CITY 71 78 71 79 69 / 60 60 40 50 30 DOTHAN 67 79 66 82 66 / 70 70 50 60 30 ALBANY 66 79 67 84 66 / 60 70 50 60 30 VALDOSTA 67 82 67 84 67 / 50 70 40 60 30 CROSS CITY 69 82 68 83 68 / 30 60 40 40 30 APALACHICOLA 72 79 72 81 70 / 50 60 40 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WESTON SHORT TERM...DVD LONG TERM...DVD AVIATION...WESTON MARINE...DVD FIRE WEATHER...WESTON HYDROLOGY...DVD
In the hours before
Local storm report, Apr 12, 7:43 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN KYNESVILLE 30.73N 85.35W
04/12/2015 M3.50 INCH JACKSON FL PUBLIC
SOCIAL MEDIA REPORT OF 3.50 INCHES OF RAIN IN KYNESVILLE.
MOST OF THIS RAIN HAS FALLEN IN ABOUT 3 HOURS.
&&
DVDLocal storm report, Apr 12, 8:28 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD 2 NNE COTTONDALE 30.83N 85.36W
04/12/2015 JACKSON FL 911 CALL CENTER
ROAD IMPASSABLE DUE TO WATER AT BONNET POND RD AND
HIGHWAY 231.
&&
WESTONLocal storm report, Apr 12, 8:37 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
937 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD W COTTONDALE 30.80N 85.38W
04/12/2015 JACKSON FL 911 CALL CENTER
ROAD IMPASSABLE DUE TO WATER ON HIGHWAY 90 WEST OF
COTTONDALE.
&&
WESTONLocal storm report, Apr 12, 9:44 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD ALFORD 30.69N 85.39W
04/12/2015 JACKSON FL LAW ENFORCEMENT
CORBIN RD NORTH OF ALFORD IS CLOSED AND IMPOSSIBLE.
REPORT FORWARDED BY WMBB METEOROLOGIST.
&&
WESTONLocal storm report, Apr 12, 9:46 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 PM EDT SUN APR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD MARIANNA 30.77N 85.24W
04/12/2015 JACKSON FL LAW ENFORCEMENT
INTERSECTION OF HIGHWAY 73 AND HIGHWAY 231 IS UNDERWATER
AND SHERRIFS OFFICE HAS PUT UP BARRICADES. REPORT
FORWARDED BY WMBB METEOROLOGIST.
&&
WESTONLocal storm report, Apr 12, 11:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 AM EDT MON APR 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD MARIANNA 30.77N 85.24W
04/13/2015 JACKSON FL LAW ENFORCEMENT
FLASH FLOODING GETTING WORSE IN SOUTHWEST JACKSON COUNTY
AND NEAR MARIANNA. NUMEROUS ROADS FLOODED AND IMPASSIBLE.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:04 PM CDT | Flash Flood Warning | TAE | Jackson | 7 hr |
| Apr 13, 7:51 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 13, 11:24 AM CDT | Special Marine Warning | TAE | 96 min | |
| Apr 13, 12:56 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 13, 2:55 PM CDT | Special Marine Warning | TAE | 2 hr |
Nearby
Flash Flood Watches in Florida, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.